Hail, Quay
- When
- August 27, 5:05 PM MST
- Where
- Quay County, 6 mi E of Ragland
- Measured
- 1.25 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.817, -103.633
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 27, 2:00 PM MST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SAT AUG 27 2005 .DISCUSSION...GOES SOUNDER IMAGERY INDICATES DRYING CONTINUES TO SPREAD SOUTHWARD INTO GILA AND NORTHERN AND CENTRAL NEW MEXICO. DESPITE THIS AND DECREASING DEWPOINTS OVER LAST 24 HRS...THUNDERSTORMS MANAGED TO FIRE OVER THE NORTHERN MOUNTAINS BEFORE NOON...UNLIKE ON FRIDAY. ALTHOUGH SHORTWAVE RESPONSIBLE FOR LAST NIGHTS STRONG THUNDERSTORMS IN NORTHEAST NEW MEXICO HAS EXITED...ANOTHER SHORTWAVE IS EVIDENT IN THE WATER VAPOR IMAGERY AS WELL AS OBSERVED DATA...AND PICKED UP BY MORNING MODEL RUNS. TIMING OF THIS WAVE RESULTING IN UPTICK IN ACTIVITY THIS AFTERNOON/EVENING OVER THE NORTHERN MOUNTAINS AND NORTHEAST. DESPITE THE LOW LEVEL SOUTHWEST WINDS OVER NORTHEAST NEW MEXICO THIS MORNING...RUC DEPICTS AREA OF LOWERING PRESSURE/SURFACE TROUGHING DEVELOPING IN ADVANCE OF THE APPROACHING SHORTWAVE. MSAS PRESSURE CHANGE PLOT SHOWING THIS TREND...AND FEEL A LOW LEVEL SOUTHEAST FLOW MAY DEVELOP LATE IN THE AFTERNOON. THEREFORE...WOULD NOT BE SURPRISED TO SEE ISOLATED STRONG TO SEVERE STORMS BREAK OUT EAST OF THE INTERSTATE 25 CORRIDOR OVER THE NORTHEAST LATE IN THE DAY WITH THE FOCUS OF MORE FAVORABLE INSTABILITY/MOISTURE SHIFTING INTO THE EAST CENTRAL DURING THE EVENING AS THE SHORTWAVE DIGS FARTHER SOUTHEASTWARD INTO THE STATE PER FORECAST MODELS. ACTIVITY MAY PERSIST INTO LATE NIGHT HOURS...WHICH IS WELL COVERED IN CURRENT GRIDS. SUNDAY LOOKS TO BE ACTIVE AS WELL...MORE ACROSS THE SOUTHEAST TWO THIRDS OF THE FORECAST AREA AS THE RIDGE AMPLIFIES TO OUR WEST AND UPPER FLOW BECOMES NORTH TO NORTHEAST BY EARLY MONDAY. MONDAY STILL APPEARS TO BE A DOWN DAY...WITH THE MIDWEEK PERIOD...WED/THURS...BECOMING MORE ACTIVE AGAIN AS UPPER FLOW SHIFTS TO SOUTHWEST TO WEST AND ANOTHER BOUNDARY SLIDES INTO THE PLAINS. THERE MAY BE SOME POTENTIAL FOR SUBTROPICAL MOISTURE TO RETURN LATE NEXT WEEK...WITH THE UPPER HIGH CENTER FORECASTED OVER TEXAS/OKLAHOMA. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 53 89 54 91 / 10 0 0 0 GALLUP.......................... 46 85 45 87 / 0 10 0 0 GRANTS.......................... 48 86 46 87 / 10 10 10 0 GLENWOOD........................ 53 91 53 92 / 10 20 10 10 CHAMA........................... 41 77 41 80 / 10 20 10 0 LOS ALAMOS...................... 50 82 49 83 / 10 10 10 0 RED RIVER....................... 37 72 36 73 / 20 30 20 10 TAOS............................ 45 79 43 83 / 10 20 20 0 SANTA FE........................ 52 82 51 84 / 10 30 20 0 SANTA FE AIRPORT................ 55 83 54 86 / 10 20 20 0 ESPANOLA........................ 53 85 50 87 / 10 10 20 0 ALBUQUERQUE HEIGHTS............. 64 86 64 87 / 10 10 20 0 ALBUQUERQUE VALLEY.............. 57 88 58 89 / 10 10 20 0 ALBUQUERQUE FOOTHILLS........... 62 83 61 85 / 10 10 20 0 ALBUQUERQUE WEST MESA........... 64 88 64 88 / 10 10 20 0 SOCORRO......................... 61 90 60 90 / 10 10 20 0 SANDIA PARK/CEDAR CREST......... 54 80 54 83 / 20 30 20 10 MORIARTY/ESTANCIA............... 52 82 49 84 / 20 40 20 10 CARRIZOZO....................... 59 87 59 88 / 20 10 20 0 RUIDOSO......................... 52 78 52 78 / 30 40 30 20 RATON........................... 49 80 46 85 / 40 40 20 0 LAS VEGAS....................... 51 78 49 83 / 30 40 30 10 ROY............................. 55 79 54 83 / 40 40 20 0 CLAYTON......................... 59 80 58 87 / 40 30 20 0 SANTA ROSA...................... 60 85 58 87 / 40 30 40 10 TUCUMCARI....................... 63 85 61 90 / 50 30 30 0 FORT SUMNER..................... 63 85 59 86 / 40 30 40 10 CLOVIS.......................... 65 84 60 87 / 50 40 40 10 PORTALES........................ 65 86 61 88 / 50 40 40 10 ROSWELL......................... 68 91 65 91 / 40 30 40 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT AUG 27 2005 NMZ001>021-026-281200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT SAT AUG 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS THIS AFTERNOON AND ESPECIALLY TONIGHT. HAILSTONES UP TO THE SIZE OF A QUARTER AND WIND GUSTS BETWEEN 50 AND 60 MPH WILL BE THE PRIMARY THREATS. HOWEVER...HEAVY RAIN FROM ANY OF THE SLOW MOVING THUNDERSTORMS COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... DISTURBANCES IN THE NORTHWEST FLOW ALOFT COMBINED WITH A LOW LEVEL UPSLOPE FLOW WILL CREATE AN ENVIRONMENT FAVORABLE FOR A FEW SEVERE THUNDERSTORMS ACROSS THE EASTERN HALF NEW MEXICO SUNDAY AFTERNOON AND NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEATHER CAN CHANGE RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WARNINGS...WATCHES AND ADVISORIES FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER TO THE NWS OFFICE IN ALBUQUERQUE. CONTACT OUR OFFICE TOLL FREE AT 1-888-386-7637 OR VISIT WWW.SRH.NOAA.GOV/ABQ AND CLICK ON SUBMIT STORM REPORTS. KJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 258 PM MDT SAT AUG 27 2005 NMZ005-272200- NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORM MOVING OVER SOUTHERN COLFAX COUNTY... AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES WEST OF SPRINGER. MOVEMENT WAS SOUTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE MIAMI AND INTERSTATE 25 BETWEEN WAGON MOUND AND SPRINGER. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 313 PM MDT SAT AUG 27 2005 NMZ005-007-272215- FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORM MOVING OVER NORTHWESTERN UNION COUNTY... AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR FOLSOM. MOVEMENT WAS EAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHWESTERN UNION COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 350 PM MDT SAT AUG 27 2005 NMZ005-012-272245- CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORM MOVING SOUTH CENTRAL SAN MIGUEL COUNTY... AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES WEST OF VARIADERO. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CONCHAS. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 413 PM MDT SAT AUG 27 2005 NMZ021-272315- CURRY COUNTY- ...STRONG THUNDERSTORM MOVING OVER EASTERN CURRY COUNTY... AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES SOUTH OF BELLVIEW. MOVEMENT WAS SOUTH AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE PLEASANT HILL. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 424 PM MDT SAT AUG 27 2005 NMZ017-272330- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- ...STRONG THUNDERSTORM MOVING SOUTHERN LINCOLN COUNTY... AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR BONITO LAKE. MOVEMENT WAS SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALTO...ANGUS...GLENCOE... NOGAL AND RUIDOSO DOWNS. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 532 PM MDT SAT AUG 27 2005 NMZ013-280030- QUAY COUNTY- ...STRONG THUNDERSTORM MOVING OVER SOUTH CENTRAL QUAY COUNTY... AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR RAGLAND. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE FORREST. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. 23
The Cannon AFB radar (KFDX), 20 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464851, 5464852, 5464853, 5464855, 5464854.